MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS SAPIEN 3 ULTRA RESILIA TRANSCATHETER HEART VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS SAPIEN 3 ULTRA RESILIA TRANSCATHETER HEART VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9755RSL20A
Medical Device Problem Code Intravalvular regurgitation (4068)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/04/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is in progress, a supplemental report will be submitted.
 
Event or Problem Description
Edwards received notification from a field clinical specialist that during a patient with a previously implanted 21mm edwards surgical valve, underwent a valve in valve procedure.As reported, a 20mm sapien 3 ultra resilia valve was prepped per ifu and implanted.The team decided to bvf with a 22mm true.The first attempt was unsuccessful.A second attempt was performed and valve fracture was achieved.The patient was not recovering well, so a tee was brought in and it was determined that the patient had moderate to severe aortic insufficiency (ai).The valve was positioned at the top of surgical frame to top of thv frame as intended.There was believed to be an issue with the movement of the leaflet due to overexpansion of the new thv.A second commander/20mm s3ur were prepped per ifu and the sapien valve was implanted.The patient recovered well and left the room stable.The initial reporter did not allege that any edwards devices were deficient.The perceived root cause was post-dilating the 20mm s3ur with 22mm true balloon to fracture the surgical valve.
 
Additional Manufacturer Narrative
Supplemental report submitted to include the completion of the engineering evaluation.The event reported is an anticipated in the risk management documentation for transcatheter heart valve procedures.A previous investigation into this type of event is captured in an edwards lifesciences technical summary and applies to this complaint.Additional assessment of the failure mode is not required at this time.Due to the unavailability of the complaint device, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.Per the technical summary, the ifu, current risk mitigations include design and manufacturing controls, and training manuals have been reviewed, no inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Through extensive complaint investigations, central regurgitation events post-deployment with or without report related to leaflet mobility for the s3, s3u, and s3ur valves have not been associated with device malfunctions or manufacturing nonconformances.Rather, the root cause for these events have historically been due to patient and/or procedural factors (malposition, slow recovery of blood flow, leaflet impingement due to calcification or guidewire, over-inflation, post-dilation, and/or under-expansion).The complaint valve central regurgitation was confirmed based on the information available to date.Available information suggests procedural factors (post-dilation to fracture pre-existing valve with non-ew balloon) likely contributed to the event as it was reported that ''the team decided to bvf with a 22mm true.The first attempt was unsuccessful.A second attempt was performed and valve fracture was achieved.A tee was brought in and it was determined that the patient had moderate to severe aortic insufficiency (ai).'' additionally, ''the perceived root cause was post-dilating the 20mm s3ur with 22mm true balloon to fracture the surgical valve.'' deploying the valve using more than the prescribed volume or attempting a second inflation may result in inability for the valve leaflets to properly function.The increase in valve diameter due to overinflation or post dilation may prevent proper motion of the thv leaflets resulting in thv regurgitation.Additionally, per the training manual, central regurgitation is an associated risk of post-dilation.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.

Brand Name
EDWARDS SAPIEN 3 ULTRA RESILIA TRANSCATHETER HEART VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key24475403
Report Number2015691-2026-11632
Device Sequence Number21409737
Product Code NPT
UDI-Device Identifier00690103215793
UDI-Public(01)00690103215793(17)280928(11)250929
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9755RSL20A
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2026
Supplement Date Received by Manufacturer03/20/2026
Initial Report FDA Received Date02/27/2026
Supplement Report FDA Received Date04/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale